MAUDE Adverse Event Report: EXACTECH, INC. TIBIAL INSERT FB SZ 1 RT 6MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TIBIAL INSERT FB SZ 1 RT 6MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 350-22-01
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of surgical revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.
 
Event or Problem Description
It was reported via legal that a 59 yo female patient had an right ankle revision procedure on (b)(6) 2021 and had a second revision on (b)(6) 2022.Revision was noted to be for flexor digitorum longus tear; medial gutter impingement; periprosthetic cyst at the talar component; instability; difficulty getting to neutral dorsiflexion; difficulty walking and weight-bearing; stiffness, loss of movement and flexibility; pain at the posterior aspect, tightness in the posterior aspect; swelling of the ankle.Current reported condition of patient-right ankle pain and loss of range of motion, non-weight bearing, use of crutches, pain medication, back and neck pain due to abnormal gait.No additional information.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported was likely the result of polyethylene liner wear as stated in the legal documentation.The extent of the reported polyethylene wear cannot be determined as the device was not available for evaluation and images of the explanted device, pre-revision radiographs, and operative notes were not provided.

Brand Name
TIBIAL INSERT FB SZ 1 RT 6MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16016689
Report Number1038671-2022-01613
Device Sequence Number5767471
Product Code JWH
UDI-Device Identifier10885862276339
UDI-Public10885862276339
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2024
Device Model Number350-22-01
Device Catalogue Number350-22-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0024-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight49 KG